Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivariant resolution of points of indeterminacy

Authors: Z. Reichstein and B. Youssin
Journal: Proc. Amer. Math. Soc. 130 (2002), 2183-2187
MSC (2000): Primary 14E15, 14L30
Published electronically: March 8, 2002
MathSciNet review: 1896397
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an equivariant form of Hironaka's theorem on elimination of points of indeterminacy. Our argument uses canonical resolution of singularities and an extended version of Sumihiro's equivariant Chow lemma.

References [Enhancements On Off] (What's this?)

  • [BM] Edward Bierstone and Pierre D. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997), no. 2, 207–302. MR 1440306, 10.1007/s002220050141
  • [Ha] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • [Hi] Heisuke Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II, Ann. of Math. (2) 79 (1964), 109–203; ibid. (2) 79 (1964), 205–326. MR 0199184
  • [Ka] T. Kambayashi, Projective representation of algebraic linear groups of transformations, Amer. J. Math. 88 (1966), 199–205. MR 0206001
  • [MFK] D. Mumford, J. Fogarty, and F. Kirwan, Geometric invariant theory, 3rd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete (2) [Results in Mathematics and Related Areas (2)], vol. 34, Springer-Verlag, Berlin, 1994. MR 1304906
  • [PV] I. R. Shafarevich (ed.), Algebraic geometry. IV, Encyclopaedia of Mathematical Sciences, vol. 55, Springer-Verlag, Berlin, 1994. Linear algebraic groups. Invariant theory; A translation of Algebraic geometry. 4 (Russian), Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1989 [ MR1100483 (91k:14001)]; Translation edited by A. N. Parshin and I. R. Shafarevich. MR 1309681
  • [RY1] Zinovy Reichstein and Boris Youssin, Essential dimensions of algebraic groups and a resolution theorem for 𝐺-varieties, Canad. J. Math. 52 (2000), no. 5, 1018–1056. With an appendix by János Kollár and Endre Szabó. MR 1782331, 10.4153/CJM-2000-043-5
  • [RY2] Z. Reichstein, B. Youssin, A birational invariant for algebraic group actions, Pacific J. Math., to appear. Available at $\tilde{\;}$reichst/pub.html
  • [Su] Hideyasu Sumihiro, Equivariant completion, J. Math. Kyoto Univ. 14 (1974), 1–28. MR 0337963
  • [V] O. E. Villamayor U., Patching local uniformizations, Ann. Sci. École Norm. Sup. (4) 25 (1992), no. 6, 629–677. MR 1198092

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14E15, 14L30

Retrieve articles in all journals with MSC (2000): 14E15, 14L30

Additional Information

Z. Reichstein
Affiliation: Department of Mathematics, University of British Columbia, Vancouver, British Columbia, Canada V6T 1Z2

B. Youssin
Affiliation: Department of Mathematics and Computer Science, University of the Negev, Be’er Sheva’, Israel
Address at time of publication: Hashofar 26/3, Ma’ale Adumim, Israel

Keywords: Group action, blowing up, resolution of singularities, equivariant map
Received by editor(s): September 29, 2000
Published electronically: March 8, 2002
Additional Notes: Z. Reichstein was partially supported by NSF grant DMS-9801675
Communicated by: Michael Stillman
Article copyright: © Copyright 2002 American Mathematical Society